Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Taking Micronor, had stomach bug mid cycle, have heavy feeling, spotting, vaginal discharge, breast pain. Due to pill?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
I started taking micronor (mini-pill) on the first day of my last period. Which is supposed to give me instant cover

Mid cycle, I had a stomach bug for four days keeping nothing down.

I have taken micronor before without side effects so, I am not sure what I am experiencing.... after the four days, I had a one-day bleed (enough for one tampon) and that was it. Yesterday (10days after last time i had sex), I began to experience a heavy feeling similair to period pain but its not really sore as such and had a tiny amount of spotting. Since then, I have had a lot of vaginal discharge - none of which is smelly or coloured - its just white/clear but quite watery. I am also getting mild pain in both breasts - particularly the left one.

Could this all be down to the pill - I am just surprised as I had no side effects before.
Posted Mon, 3 Sep 2012 in Birth Control
Answered by Dr. Kulsoom Qureshi 1 hour later
Thanks for consulting us.
Please note that infections decrease the efficacy of birth control pills & it is recommended to take extra protection if you are suffering from one or taking antibiotics for treatment.
Stomach upset in particular can decrease the absorption of orally taken medicines.
Your history of vaginal bleeding also suggests that hormonal support was less than optimum.
I suggest you to take a pregnancy test if you are late for your periods.
In my opinion these are not side effects of Micronor, rather they represent a result of less than optimal birth control cover.
Hope all turns out to be just fine. Please write back if you want to discuss this further.
Wish you good health.
Best Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor